Alert archive / Oklahoma / Wind Advisories in 2014

Wind Advisory 26, NWS Norman, OK

June 9, 20148 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Jun 9, 2014, 12:41 PM CDT for 8 counties in Oklahoma. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2014, 12:41 PM CDT (17:41 UTC)
Expired
Jun 9, 2014, 8:00 PM CDT
In force
7 hr
Issued by
NWS Norman, OK

Counties Beckham County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Harper County, OK, Roger Mills County, OK, Washita County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 145 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 5.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2014-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2014-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1069 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-140 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

440 
WWUS74 KOUN 091741
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1241 PM CDT MON JUN 9 2014

OKZ004-009-010-014>016-021-022-100100-
/O.NEW.KOUN.WI.Y.0026.140609T1741Z-140610T0100Z/
HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA-
INCLUDING THE CITIES OF...BUFFALO...ARNETT...WOODWARD...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...ELK CITY...SAYRE...
CORDELL
1241 PM CDT MON JUN 9 2014

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING: NOW THROUGH EARLY THIS EVENING.

* WINDS: NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS OVER 40 MPH.

* IMPACTS: TRAVEL WILL BE DIFFICULT...ESPECIALLY IN HIGH PROFILE 
  VEHICLES TRAVELING ON EAST WEST ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jun 9, 7:09 AM CDT, 5 hours 32 minutes earlier.

Area forecast discussion, Jun 9, 7:09 AM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
709 AM CDT MON JUN 9 2014

.AVIATION...
SOUTHEAST WINDS ON WESTERN EDGE OF PRECIP SHOULD ONLY
LAST AN HOUR...BEFORE WINDS SHIFT BACK TO A WESTERLY
DIRECTION AT MOST TAF SITES. SOUTHEAST TO SOUTH WINDS WILL
PREVAIL AT PNC BUT WILL SHIFT LATER THIS AFTERNOON AS
A SURFACE LOW TRACKS ACROSS NORTH CENTRAL OKLAHOMA.
CLOUDS WILL CLEAR SOME THIS MORNING...BUT LOWER CLOUDS WILL
REDEVELOP AS A MID/UPPER LOW OVER NORTHWEST KANSAS MOVES SOUTHEAST
ACROSS NORTHERN OKLAHOMA THIS AFTERNOON AND TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 228 AM CDT MON JUN 9 2014/

DISCUSSION...
THE MAIN CONCERNS ARE STRONG STORMS AND HEAVY RAINFALL
THIS MORNING.

THE FLASH FLOOD WATCH IS IN FINE SHAPE AND WILL NOT ALTER.
ONCE THE CURRENT COMPLEX OF STORMS MOVES THROUGH THE
AREA...IT WILL LIKELY BE CANCELLED...SOMETIME BEFORE
NOON TODAY.

ANOTHER LARGE COMPLEX OF STORMS CONTINUES TO MOVE THROUGH
THE AREA. WITH WEAKER INSTABILITY AND SHEAR COMPARED TO
PREVIOUS NIGHTS...SEVERE STORMS REMAIN UNLIKELY. CANNOT
COMPLETELY RULE OUT A DAMAGING WIND GUST AROUND 60 MPH
OR TWO OVER SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS
THROUGH 7 AM WHERE INSTABILITY IS GREATEST...BUT THE SEVERE
THREAT SEEMS TO BE LIMITED. STORMS WILL GENERALLY PRODUCE WIND
GUSTS 30 TO 50 MPH...HEAVY RAINFALL...FREQUENT LIGHTNING...AND
PERHAPS SMALL HAIL.

THINK RAINFALL AMOUNTS WITH THIS COMPLEX THIS MORNING WILL RANGE
BETWEEN 0.25 AND 1.5 INCHES WITH THE HIGHEST TOTALS POSSIBLY OVER
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS.

THIS COMPLEX WILL QUICKLY EXIT THE AREA LATER THIS MORNING...
ALLOWING FOR SOME CLEARING AS THE MID/UPPER DRYSLOT MOVES
OVERHEAD. ADDITIONAL DEVELOPMENT OF SHOWERS AND STORMS COULD
OCCUR ACROSS NORTHWEST OKLAHOMA CLOSER TO THE MID/UPPER LOW AND
EAST OF I-35 DURING THE AFTERNOON AND EVENING HOURS. CONFIDENCE OF
REDEVELOPMENT REMAINS LOW. IF REDEVELOPMENT OCCURS...SEVERE AND
HEAVY RAINFALL POTENTIAL APPEAR TO BE LOW DUE TO WEAK INSTABILITY
AND SHEAR AS WELL AS LOWER MOISTURE CONTENT.

WINDY CONDITIONS MAY DEVELOP THIS AFTERNOON INTO EARLY EVENING
IN FAR NORTHWESTERN OKLAHOMA. FOR NOW...DID NOT ISSUE A WIND
ADVISORY THINKING MOST 40 MPH GUSTS WILL STAY IN SOUTHWEST
KANSAS.

TONIGHT...SHOWERS WITH A FEW RUMBLES OF THUNDER MAY BE OVER THE
AREA WITH NORTHERN OKLAHOMA HAVING THE HIGHEST RAIN CHANCES CLOSER
TO THE MID/UPPER LOW. NO STRONG OR SEVERE STORMS ARE EXPECTED AND
ADDITIONAL RAINFALL AMOUNTS ARE EXPECTED TO BE LIGHT...MAINLY
UNDER 0.25 INCH. WOULD NOT BE SURPRISED IF FOG DEVELOPMENT
OCCURRED IF SKIES CLEARED OUT ACROSS THE AREA...BUT DID NOT
MENTION DUE TO LOW CONFIDENCE.

TUESDAY...A FEW SHOWERS MAY LINGER NEAR AND EAST OF I-35 DURING
THE MORNING HOURS. CLEARING SKIES AND BELOW AVERAGE HIGHS ARE
EXPECTED.

WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT...ANOTHER ROUND OR TWO
OF STORMS MAY OCCUR. CAPPING MAY LIMIT STORM DEVELOPMENT WEDNESDAY
AFTERNOON ACROSS MUCH OF OKLAHOMA...HOWEVER A FEW STORMS MAY
DEVELOP ACROSS THE HIGH PLAINS THEN BECOME A COMPLEX WEDNESDAY
NIGHT INTO THURSDAY MORNING AS THE LOW LEVEL JET INCREASES. NORTHERN
OKLAHOMA MAY HAVE THE HIGHEST CHANCE FOR STORMS. ADDITIONAL STORMS
MAY DEVELOP NEAR A BOUNDARY THURSDAY AFTERNOON AND EVENING. SEVERE
STORMS AND ADDITIONAL HEAVY RAINFALL MAY BE POSSIBLE DURING THIS
TIME FRAME.

FRIDAY THROUGH SUNDAY...A MID/UPPER RIDGE MAY BUILD INTO THE AREA
ALLOWING FOR HOT AND MUGGY WEATHER AS WELL AS LOWER RAIN
CHANCES...BUT CONFIDENCE REMAINS LOW.

MBS

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  79  62  80  62 /  40  30  20   0
HOBART OK         79  61  82  61 /  20  20  10   0
WICHITA FALLS TX  84  63  84  63 /  30  10  10   0
GAGE OK           72  57  82  59 /  30  20   0   0
PONCA CITY OK     74  61  77  60 /  60  50  20   0
DURANT OK         83  64  80  63 / 100  30  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 9, 12:15 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1215 PM CDT MON JUN 9 2014

OKZ004>048-050>052-TXZ083>090-101100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1215 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
AN UPPER LEVEL LOW WILL MOVE SLOWLY EAST AND SOUTHEAST ACROSS
NORTHERN INTO EASTERN OKLAHOMA TODAY INTO TONIGHT. COLD AIR ALOFT
WILL PROVIDE SUFFICIENT INSTABILITY BY THIS AFTERNOON FOR A FEW
THUNDERSTORMS ACROSS MAINLY NORTHERN AND EASTERN OKLAHOMA. HOWEVER...
ANY STORMS THAT DO DEVELOP ARE NOT EXPECTED TO BECOME SEVERE.

.WINDS...
GUSTY NORTHWEST WINDS WILL OCCUR ACROSS WESTERN OKLAHOMA
THIS AFTERNOON. A FEW GUSTS TO 40 MPH WILL BE POSSIBLE. CAUTION IS
ADVISED IF TRAVELING IN THIS AREA... ESPECIALLY IN HIGH-PROFILE
VEHICLES ON EAST-WEST ROADWAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.THUNDERSTORMS...
THUNDERSTORM CHANCES WILL RETURN WEDNESDAY NIGHT THROUGH FRIDAY
AND A FEW STRONG TO SEVERE STORMS WITH HEAVY RAINFALL WILL BE
POSSIBLE DURING THIS TIME FRAME.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Local storm report, Jun 9, 10:03 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1003 AM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     HAIL             2 E SPRINGER            34.31N 97.10W
06/07/2014  E1.50 INCH       CARTER             OK   PUBLIC

&&

OUN

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 10:36 PM CDTSpecial Weather StatementOUNEllis, Harper54 min
Jun 8, 11:21 PM CDTSpecial Weather StatementOUNEllis, Harper, Roger Mills, Woodward39 min
Jun 8, 11:48 PM CDTSpecial Weather StatementOUNBeckham, Harmon42 min
Jun 9, 12:29 AM CDTSpecial Weather StatementOUNGreer, Harmon, Jackson, Kiowa, Washita31 min
Jun 9, 1:03 AM CDTSpecial Weather StatementOUNCaddo, Comanche, Jackson, Tillman27 min
Jun 9, 1:33 AM CDTSpecial Weather StatementOUNCotton, Tillman27 min
Jun 9, 1:35 AM CDTSpecial Weather StatementOUNCaddo, Comanche, Grady25 min
Jun 9, 2:33 AM CDTSpecial Weather StatementOUNCleveland, Garvin, Jefferson, McClain, Stephens27 min
Jun 9, 3:03 AM CDTSpecial Weather StatementOUNCarter, Garvin, Jefferson, Murray, Stephens27 min
Jun 9, 3:14 AM CDTSpecial Weather StatementOUNAtoka, Bryan46 min
Jun 9, 4:00 AM CDTSpecial Weather StatementOUNLove30 min
Jun 9, 4:38 AM CDTSpecial Weather StatementOUNLove67 min
Jun 9, 5:04 AM CDTAreal Flood AdvisoryOUNAtoka, Bryan, Carter, Coal, Johnston, Love and 1 more116 min
Jun 9, 6:19 AM CDTSpecial Weather StatementOUNAtoka26 min

Nearby

Wind Advisories in Oklahoma, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.